A Place In The Sun's Laura Hamilton had to be rushed to hospital after having a reaction to the COVID-19 vaccine. The 39-year-old TV presenter took to Instagram on Monday to share a photo of hers while A&E wearing a face mask as she waited to be attended a medical professional.
Hamilton, who suffers from immune deficiency disease idiopathic thrombocytopenic purpura, developed blood spots after taking the COVID jab, following which she had to be admitted to a hospital in serious condition. It is not clear which vaccine Hamilton received she reportedly had the reaction after the second dose. According to reports, Hamilton is recovering but it is not known when she would be discharged.
On Monday, Hamiton took to Instagram to share a photo from hospital on Instagram and wrote: "Was supposed to be @corinthialondon for a breast cancer afternoon tea... Instead I'm in A&E after a reaction to the second covid jab! #itp @concordemedialondon."
In a follow-up message, she thanked the NHS for their "amazing" work and said that after having blood tests she was given the all clear and reassured her fans that she was fine. "Thank you for your kind well wishes! The NHS really are AMAZING!" she wrote.
"I developed a few blood spots after my second covid jab and to be safe (beacuse of my ITP) I was advised to go to hospital. I've had blood tests and checks and been given the all clear!"
Hamilton was given the first COVID-19 jab earlier than others her age particularly because of her ITP. She didn't face any problem after the first dose but suddenly developed blood clots a few days after receiving the second dose.
Out of Danger
Although, Hamilton had to be admitted in a serious condition, she is presently out of danger. ITP patients have a chance of developing blood clots after receiving the COVID jab. ITP is a blood disorder characterized by a decrease in the number of platelets in the blood and also can lead to easy or excessive bruising.
She has previously spoken candidly about the illness. She first got to know about her condition after she noticed changes in her body following the birth of daughter Tahlia in 2015.
At the time Laura, who had also been on "quite a strict diet", discovered excessive bruising on her legs and was encouraged to see a doctor by her mother-in-law where she was later diagnosed with ITP.
Meanwhile, although proven to be safe and effective, coronavirus jabs may cause short-term side effects. While it's not clear which vaccine Laura had, the Moderna has had mild or moderate adverse effects including sore arms after receiving the injection, as well as headaches, tiredness, muscle pain and chills following the second jab.